Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Crashed immune system and opportunisitic infections
Oct 11, 2005

My daughter was diagnosed HIV positive 11 years ago during her pregnancy. She did well for years, however after a car wreck 3 years ago she became addicted to hydrocordone. Since then she has lost her job, her marriage and is out of money so she stopped her HIV meds and used the money her father gave her to buy them each month to fill hydrocordone prescriptions and for spending money. As you can image her immune system has crashed and she has been in the hospital frequently lately for Pneumonia, fluid around her heart and other ailments we are not sure of. She always go in through the emerg room instead of going to her doctor and insists she is in so much pain they must give her IV pain medicine so she can function. She is in the hospital again and this time tells us they have said she has pancreatits and cirrhosis of the liver. With a severly compromised immune system, what can we expect? I am truly worried that my daughter is in danger of losing her life soon if she does not get serious about getting back on her meds and sticking with the program but also worry that it may be too late.

Response from Dr. Pierone

I am very sorry to hear about your daughters problems. I agree that she may in danger of losing her life if she does deal with her addiction and irregular medical care. A concerted family effort to influence her to get into a drug treatment program seems in order. Depending on the medical status of the cirrhosis, it may or may not be too late. With proper care, the immune system can often come back to sustainable levels. But clearly, if she does not get into regular care her future seems bleak. Best of luck and let us know how things go with her.



Previous
Does time matter when taking HIV meds
Next
Side effects to Truvada with Viracept.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement